MAUDE Adverse Event Report: BIOWAVE CORP BIOWAVE; SILVER BIOWRAPS

BIOWAVE CORP BIOWAVE; SILVER BIOWRAPS
Model Number BWRP-SILVER-THIGH-CALF
Medical Device Problem Code Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Code Superficial (First Degree) Burn (2685)
Date of Event 04/14/2025
Type of Reportable Event Serious Injury
Event or Problem Description
Burn occurred on monday, 4/14.User was using thigh/calf wrap on arm.Clinician had set user up for treatment with unit on his lap.She left and when she came back to check on user, she saw unit was on 100% intensity.User had turned intensity all the way up and treatment immediately ended.Burns were noticed afterward.
 
Additional Manufacturer Narrative
The burn incident occurred because the user did not follow device usage instructions.The patient used a thigh/calf wrap on the arm, which is outside the intended use described in the instructions for use (ifu).Additionally, the patient manually increased the intensity to 100%, exceeding the recommended maximum intensity of 50% for proprioception therapy patients as clearly stated in the ifu.Although the treatment was initiated under clinician supervision, it appears that either the patient neglected the provider's instructions or the clinician failed to adequately monitor the patient during the session.The incident occurred in a clinical setting; however, the patient, who resides in an assisted living facility, had been previously trained along with the facility staff.The device has not yet been returned for evaluation to fully rule out a malfunction.However, given the facts, inappropriate wrap usage, excessive intensity setting, and patient self-adjustment, user misuse is the most probable root cause, rather than device malfunction.

Brand Name
BIOWAVE
Common Device Name
SILVER BIOWRAPS
Manufacturer (Section D)
BIOWAVE CORP
8 knight st.
ste 201
norwalk CT 06851
Manufacturer Contact
jarrett kycia
8 knight st.
ste. 201
norwalk, CT 06851
MDR Report Key21938645
Report Number3004558433-2025-00004
Device Sequence Number5192632
Product Code GXY
UDI-Device Identifier00859911006546
UDI-Public00859911006546
Combination Product (Y/N)Y
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other
Remedial Action Inspection
Type of Report Initial
Report Date (Section B) 04/29/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model NumberBWRP-SILVER-THIGH-CALF
Device Lot Number110701
Was Device Available for Evaluation? Yes
Type of Report(Section G)Fifteen-Day
Initial Date Received by Manufacturer 04/17/2025
Initial Report FDA Received Date04/30/2025
Date Device Manufactured05/07/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient Age74 YR
Patient SexMale